MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON TCS LOCKING BONE SCREW 3.5MM, 18MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

TITAN SPINE, LLC ENDOSKELETON TCS LOCKING BONE SCREW 3.5MM, 18MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 5302-3518
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: this regulatory report was previously submitted on 22-feb-2018 as regulatory report # 3006340236-2017-00019 ¿ 1 with "follow-up" marked per request, it is being resubmitted as an initial report.The endoskeleton tcs surgical technique guide and ifu states "create pilot holes for the screws using the appropriate length awl (relative to anticipated screw length usage) under a/p and lateral fluoroscopy.The awl guide must be used to help facilitate the desired pilot hole trajectory and position.Confirm desired awl trajectory prior to awl advancement using fluoroscopy." it was reported that the tcs awl guide was not used nor was the awl trajectory confirmed using fluoroscopy.Thus the procedure was performed contrary to the instructions.Due to this along with the reported severe insertion angle, it's plausible that the pilot hole was created off axis.This led to the tcs locking bone screw being inserted at an inappropriate angle which caused the locking collar to be obstructed by the implant during insertion.This caused the locking collar to expand and fall off the bone screw.A review of the dhr was completed.No anomalies or non-conformances were generated during the manufacture of these devices that would have led to this complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the locking collar fell off the screw body and could not be used while inserting the screw.A different screw was able to be used and the planned c5/6 procedure was able to be completed.The screw was discarded at the hospital.There were no reported adverse effects to the patient.

Brand Name
ENDOSKELETON TCS LOCKING BONE SCREW 3.5MM, 18MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer (Section G)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer Contact
jane rodd
6140 w. executive dr. suite a
mequon, WI 53092
2622427801
MDR Report Key7290499
Report Number3006340236-2017-00019
Device Sequence Number14062779
Product Code OVE
UDI-Device Identifier00191375011545
UDI-Public00191375011545
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151596
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5302-3518
Device Catalogue Number5302-3518
Device Lot NumberV09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date02/22/2018
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown